Nebraska, 2004Damaging Wind in Nebraska, July 12, 2004
July 12, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 1:40 PM CST, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 1:40 PM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT MON JUL 12 2004
.DISCUSSION...
FORECAST CHALLENGES TODAY INCLUDE THUNDERSTORM CHANCES TONIGHT AND
THEN AGAIN TUESDAY NIGHT.
LATEST SURFACE ANALYSIS SHOWS BROAD AREA OF LOW PRESSURE ACROSS
EASTERN COLORADO/WESTERN KANSAS WITH SFC BOUNDARY EXTENDING NEWD
THRU NORTH CENTRAL NEBRASKA INTO CENTRAL SOUTH DAKOTA. OUTFLOW
BOUNDARY QUITE EVIDENT MOVING ACROSS SERN SD. DEWPOINTS ACROSS THE
CWA BY MID AFTERNOON HAVE BEEN CLIMBING INTO THE MID TO UPPER 70S
FOR THE MOST PART. SOME POOLING HAS BEEN NOTED VIA VISIBLE SATELLITE
IMAGERY AND METAR PLOTS...EXTENDING FM SWRN IA THRU NERN NEB THEN
EVENTUALLY FEEDING INTO ONGOING CONVECTION ACROSS SOUTHEASTERN SOUTH
DAKOTA NEAR CONVERGENCE ZONE. FRONTAL BOUNDARY WILL CONTINUE TO
SHIFT SOUTHEAST OVERNIGHT AS MID LEVEL WAVE ACROSS THE DAKOTAS RIDES
OVER TOP OF DOMINANT RIDGE SITUATED ACROSS MUCH OF THE CONUS. BIG
QUESTION FOR TONIGHT IS IF STRONG CAP CURRENTLY IN PLACE ACROSS
NORTHEAST NEBRASKA AND WESTERN IOWA WILL INHIBIT CONVECTION AS LOW
LEVEL CONVERGENCE ZONE SHIFTS SOUTH INTO VERY UNSTABLE ATMOSPHERE
WHERE CAPES ARE ON THE ORDER OF 3500-5000 J/KG THIS AFTERNOON. WOULD
EXPECT TSTMS TO RIDE ALONG PERIPHERY OF MID LEVEL CAP THRU THE
EVENING AND NIGHT HOURS.
MID LEVEL FLOW BECOMES NORTHWESTERLY ON TUESDAY AND SFC TROF SETTLES
INTO SOUTHERN NEBRASKA BY TUESDAY AFTERNOON. INSTABILITY AXIS ALONG
BOUNDARY SHOULD HELP FIRE THUNDERSTORM ACTIVITY BY AFTERNOON AND
POSSIBLY CONTINUE INTO EARLY PART OF DAY WEDNESDAY...ESPECIALLY FOR
SOUTHWESTERN COUNTIES. TEMPERATURES TOMORROW SHOULD BE SIMILAR TO
TODAY SOUTH OF THE BOUNDARY...WITH SLIGHTLY COOLER (UPPER 80S) NORTH
OF THE BOUNDARY. WE HAVE BEEN STRUGGLING TODAY TO REACH 90 AS
DEWPOINTS KEEP CLIMBING.
OTHERWISE...NOT MANY CHANGES TO THE EXTENDED PERIODS AS WARM AND
MUGGY CONDITIONS CONTINUE. NEXT CHANCE FOR THUNDERSTORMS WILL BE
THIS WEEKEND WHEN A SERIES OF SHORTWAVES MOVE DOWN BACKSIDE OF MID
LEVEL RIDGE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Jul 12, 4:00 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT MON JUL 12 2004
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-131000-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND
EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHEAST
AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. SOME THUNDERSTORMS
MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARDS WITH ISOLATED TORNADOES ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE
REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS
AGAIN WOULD AGAIN BE THE MAIN SEVERE WEATHER HAZARDS...ESPECIALLY
TUESDAY NIGHT.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS
WILL ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER CAN BE EXPECTED FOR PARTS OF NORTHEAST NEBRASKA
THIS EVENING AND MAY BE REQUIRED LATER TONIGHT IN EAST CENTRAL
NEBRASKA AND WEST CENTRAL IOWA.
IAZ079-080-090-091-NEZ065>068-078-088>093-131000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
500 PM CDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA. WARM MID LEVEL TEMPERATURES
MAY INHIBIT CONVECTION INITIALLY THIS EVENING BUT THUNDERSTORMS
ALONG THE NORTHEAST NEBRASKA BORDER LATE THIS AFTERNOON MAY HELP TO
BREAK THE CAP LATER TONIGHT AS THEY MOVE SOUTHEAST. IF STORMS DO
DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE
REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS
AGAIN WOULD AGAIN BE THE MAIN HAZARDS...ESPECIALLY TUESDAY NIGHT.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL
ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TOIGHT.
FOBERT
In the hours before
Local storm report, Jul 12, 8:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
936 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG BLAIR 41.54N 96.14W
07/12/2004 WASHINGTON NE LAW ENFORCEMENT
NUMEROUS LARGE TREES AND POWER LINES DOWN.
&&
TFLThunderstorm Wind, Douglas
- When
- July 12, 8:45 PM CST
- Where
- Douglas County, Irvington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.317, -96.050
Thunderstorm wind gusts estimated at 60 mph uprooted trees or broke large branches in Irvington which downed power lines and knocked the power out to one or two dozen homes in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Hail and Damaging Winds in Tennessee, July 12 to 14, 20041 injured · $420,000 · 1 in hail · 55 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415802.